Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 4, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 17, 2013, 4:21 AM EST. It took effect at Jan 17, 2013, 1:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2013, 4:21 AM EST (09:21 UTC)
- In effect from
- Jan 17, 2013, 1:00 PM EST
- Expired
- Jan 18, 2013, 4:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
295 WHUS72 KKEY 170921 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 421 AM EST THU JAN 17 2013 GMZ032>034-044-054-055-074-075-172130- /O.NEW.KKEY.SC.Y.0004.130117T1800Z-130118T1000Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 421 AM EST THU JAN 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE GULF WATERS BEYOND 5 FATHOMS...THE GULF WATERS NORTH OF THE LOWER KEYS OUT TO 5 FATHOMS...HAWK CHANNEL FROM THE WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL...AND THE FLORIDA STRAITS FROM THE WEST END OF SEVEN MILE BRIDGE TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES...A COLD FRONT WILL MOVE INTO THE FLORIDA KEYS COASTAL WATERS THIS AFTERNOON...WITH NORTHWEST TO NORTH WINDS INCREASING TO 20 TO 25 KNOTS AND GUSTY AS THE FRONT MOVES THROUGH. THE FRONT IS EXPECTED TO REACH THE DRY TORTUGAS AROUND MID AFTERNOON...AND KEY WEST BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
012 WHUS72 KKEY 171719 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1219 PM EST THU JAN 17 2013 GMZ032>034-044-054-055-074-075-172130- /O.CON.KKEY.SC.Y.0004.130117T1800Z-130118T1000Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1219 PM EST THU JAN 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...A COLD FRONT WILL MOVE INTO THE FLORIDA KEYS COASTAL WATERS LATE THIS AFTERNOON...WITH NORTHWEST TO NORTH WINDS INCREASING TO 20 TO 25 KNOTS AND GUSTY AS THE FRONT MOVES THROUGH. THE FRONT IS EXPECTED TO REACH THE DRY TORTUGAS AROUND MID AFTERNOON...AND KEY WEST BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
078 WHUS72 KKEY 172037 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 337 PM EST THU JAN 17 2013 GMZ031-042-043-052-053-072-073-180400- /O.EXB.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 337 PM EST THU JAN 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY...HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM THE WEST END OF THE SEVEN MILE BRIDGE TO OCEAN REEF. * WINDS AND WAVES...A COLD FRONT WILL MOVE THROUGH FLORIDA KEYS COASTAL WATERS EARLY THIS EVENING...WITH NORTHWEST TO NORTH WINDS INCREASING TO 20 TO 25 KNOTS AND GUSTY AS THE FRONT MOVES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ032>034-044-054-055-074-075-180400- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 337 PM EST THU JAN 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS BEYOND 5 FATHOMS...THE GULF WATERS NORTH OF THE LOWER KEYS OUT TO 5 FATHOMS...HAWK CHANNEL FROM THE WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL...AND THE FLORIDA STRAITS FROM THE WEST END OF SEVEN MILE BRIDGE TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES...A COLD FRONT WILL MOVE INTO THE FLORIDA KEYS COASTAL WATERS BY THIS EVENING...WITH NORTHWEST TO NORTH WINDS INCREASING TO 20 TO 25 KNOTS AND GUSTY AS THE FRONT MOVES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
511 WHUS72 KKEY 180314 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EST THU JAN 17 2013 GMZ031>034-042>044-052>055-072>075-180930- /O.CON.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1014 PM EST THU JAN 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...STEADY NORTHWEST TO NORTH WINDS WILL AVERAGE 20 TO 25 KNOTS OVERNIGHT...DECREASING SOME LATE. SEAS WILL BUILD OVERNIGHT...WITH A NORTHWEST SWELL PREVAILING IN THE EXTREME SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF FLORIDA. SEAS UP TO 10 FEET ARE EXPECTED IN THESE AREAS. SEAS WILL BUILD TO 7 FEET IN THE GULF STREAM WELL OFFSHORE THE MIDDLE AND UPPER KEYS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
911 WHUS72 KKEY 180948 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 448 AM EST FRI JAN 18 2013 GMZ031-181100- /O.CAN.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- 448 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR FLORIDA BAY. SINCE WINDS ARE ANTICIPATED TO INCREASE TO ONLY 15 TO 20 KNOTS LATER THIS MORNING BEFORE DROPPING OFF AGAIN THIS AFTERNOON...THE SMALL CRAFT ADVISORY FOR FLORIDA BAY HAS BEEN CANCELED. HOWEVER...AN EXERCISE CAUTION HEADLINE HAS BEEN INSERTED FOR THESE WATERS. $$ GMZ032>034-042>044-052>055-072>075-181600- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-130118T1600Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 448 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT... MORNING... * WINDS AND WAVES...NORTH WINDS OF AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS THIS MORNING WILL SLOWLY DECREASE INTO THE 15 TO 20 KNOT RANGE OR EVEN LOWER DURING THIS AFTERNOON. SEAS OF 7 TO 10 FEET WILL BE EXPERIENCED ON THE OUTER GULF WATERS AND THE WATERS WEST OF THE MARQUESAS KEYS...AND AROUND 7 FEET IN THE GULF STREAM WELL OFFSHORE THE MIDDLE AND UPPER KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
443 WHUS72 KKEY 181543 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1043 AM EST FRI JAN 18 2013 GMZ042-043-052-053-072-073-181645- /O.CAN.KKEY.SC.Y.0004.000000T0000Z-130118T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 1043 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND OFFSHORE ATLANTIC WATERS FROM THE WEST END OF THE SEVEN MILE BRIDGE TO OCEAN REEF. HOWEVER...SMALL CRAFT WILL NEED TO EXERCISE CAUTION IN THOSE WATERS UNTIL WINDS AND SEAS SUBSIDE LATER THIS AFTERNOON AND THIS EVENING. $$ GMZ032>034-044-054-055-074-075-182100- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1043 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...NORTH WINDS OF AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS EARLY THIS AFTERNOON WILL SLOWLY DECREASE LATER THIS AFTERNOON. SEAS OF 7 TO 10 FEET WILL BE EXPERIENCED ON THE OUTER GULF WATERS AND THE WATERS WEST OF THE MARQUESAS KEYS...AND AROUND 7 FEET IN THE GULF STREAM WELL OFFSHORE THE MIDDLE AND UPPER KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
247 WHUS72 KKEY 182047 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 347 PM EST FRI JAN 18 2013 GMZ034-054-055-074-075-190400- /O.EXP.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/ /O.NEW.KKEY.SW.Y.0002.130118T2100Z-130119T0400Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 347 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE ATLANTIC WATERS BEYOND THE REEF AND THE STRAITS FROM THE WEST END OF THE SEVEN MILE BRIDGE TO BEYOND THE DRY TORTUGAS...AND FOR THE WATERS SURROUNDING THE DRY TORTUGAS. ALTHOUGH WINDS HAVE DECREASED BELOW ADVISORY LEVEL...SWELLS ABOVE 7 FEET WILL PERSIST THROUGH LATE THIS EVENING IN THOSE MARINE ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ032-033-044-182200- /O.EXP.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 347 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA IN HAWK CHANNEL FROM THE WEST END OF THE SEVEN MILE BRIDGE TO HALFMOON SHOAL...BAY SIDE AND GULF WATERS FROM CRAIG KEY TO HALFMOON SHOAL LIGHT OUT TO 5 FATHOMS...AND GULF WATERS BEYOND 5 FATHOMS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 10:28 PM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Jan 16, 10:28 PM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1028 PM EST WED JAN 16 2013 .DISCUSSION... THE DEEP LAYERED MEAN ANTICYCLONE WHICH WAS CENTERED NORTHEAST OF THE BAHAMAS LAST NIGHT HAS SHIFTED EASTWARD AS A SHORT-WAVE TROUGH AND ASSOCIATED COLD FRONT MIGRATED EASTWARD OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY AND NORTHERN GULF OF MEXICO. HOWEVER...THE WESTERN FLANK OF THIS SYSTEM STILL GOVERNS LARGE-SCALE AIR MOTIONS OVER THE SERVICE AREA. KEY WEST EVENING RADIOSONDE DATA INDICATED THE PERSISTENCE OF A STRONG SUBSIDENCE INVERSION...ALTHOUGH THE BASE OF THE INVERSION HAD LIFTED TO ABOVE 7000 FEET ELEVATION DURING THE LAST 24 HOURS. A WEAK WARM THERMAL ADVECTION PATTERN HAS SET UP IN THE LOWER ALTITUDES OF THE TROPOSPHERE...AS EVIDENCED BY PREVALENCE OF SPORADIC ALTOCUMULUS DECKS LATE WEDNESDAY AFTERNOON AND THIS EVENING. NEVERTHELESS... DOPPLER RADAR SCANS HAVE REMAINED LARGELY VOID OF SIGNIFICANT PRECIPITATION ALL DAY. CURRENTLY...AIR TEMPERATURES IN MOST ISLAND COMMUNITIES ARE IN THE MID 70S WITH DEWPOINTS IN THE MID-UPPER 60S. A LIGHT SOUTHEAST BREEZES PROBABLY WILL VEER TO SOUTH-SOUTHEAST OVERNIGHT WITH LOW TEMPERATURES OF 72-74F. ONLY A VERY SMALL CHANCE FOR MEASURABLE RAIN IS EXPECTED OVERNIGHT. CURRENT FORECASTS HANDLE THE SITUATION WELL... AND THE ONLY ADJUSTMENTS WERE TO INCREASE WIND SPEEDS AND WAVE HEIGHTS WITH AND FOLLOWING FRONTAL PASSAGE THURSDAY AFTERNOON AND EVENING. && .MARINE... SMALL CRAFT ADVISORIES WILL LIKELY GO INTO EFFECT FOR ALL FLORIDA KEYS COASTAL WATERS ZONES EITHER THURSDAY AFTERNOON OR EARLY THURSDAY EVENING. A COLD FRONT CURRENTLY EXTENDS FROM THE FLORIDA PANHANDLE TO THE BAY OF CAMPECHE. THIS FRONT WILL MIGRATE EASTWARD DURING THE NEXT 24 HOURS...AND SHOULD BE APPROACHING DRY TORTUGAS AND THE EXTREME SOUTHEASTERN GULF OF MEXICO LATE THURSDAY AFTERNOON...THENCE SWEEPING THROUGH ALL OF THE KEYS THURSDAY EVENING. SHOWER COVERAGE WILL REMAIN ISOLATED BETWEEN NOW AND THE TIME OF FRONTAL PASSAGE. GENTLE TO MODERATE BREEZES WILL CLOCK AROUND THE COMPASS TO WESTERLY THURSDAY AFTERNOON...THEN SHIFT NORTHWEST AND INCREASE TO A STEADY 20-25 KNOTS WITH GUSTS 25-30 KNOTS LIKELY FOR A FEW HOURS THURSDAY NIGHT. && .AVIATION... VFR CONDITIONS EXPECTED OVERNIGHT AT THE KEY WEST AND MARATHON ISLAND TERMINALS. SURFACE WINDS WILL AVERAGE 7 TO 10 KNOTS...CLOCKING FROM 110 DEGREES TO 220 DEGREES BY 15Z...THEN TO 270 DEGREES AFTER 18Z. A FAST MOVING LINE OF LOW TOPPED SHOWERS JUST IN ADVANCE OF A SURFACE COLD FRONT WILL MOVE ACROSS THE ISLAND TERMINALS BETWEEN 22Z AND 00Z...BUT LEFT OUT OF TAF ATTM GIVEN LOW PROB OF MVFR/IFR CIGS AND OR VIS. WINDS WILL SHIFT TO 320 DEGREES AND INCREASE TO BETWEEN 15 AND 20 KNOTS AND GUSTY WITH THE ARRIVAL OF THE SURFACE COLD FRONT. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....FUTTERMAN DATA COLLECTION.......ULRICH VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.